Shucks... Prayers please! Last appointment my husband's liver enzymes were off. He had blood work Monday and we accessed the results on line ourselves Wed. Which showed they leveled off. So we thought we were golden. Unfortunately, his kidney is suffering. They took him off his Zytiga for 3 weeks to see if it improves. They said 3 weeks shouldn't have that big of an effect on the spread of the cancer. It's too bad... we were psychologically prepared for good news and for him to be on the Zytiga for years to come because it's so effective with almost no side effects. We're actually praying that his kidney numbers don't improve that much so we can see that it's NOT the Zytiga, but maybe his Exforge (for HBP) or something else! So, prayers that it's not the Zytiga and we can address the kidney in another way. Has anyone had an experience with this? Thank you. 💖
Off Zytiga for 3 weeks: Shucks... - Advanced Prostate...
Advanced Prostate Cancer
I just started Zytiga about 3 weeks ago and so far no side effects.
Before I started, I expressed my concerns about liver enzymes with my doctor. He told me that so far he has not had one patient that had elevated liver enzymes from Zytiga.
He sees a lot of prostate cancer patients, so it's not a common problem. Hopefully your husband's liver enzymes are not being effectived by Zytiga. Hoping for the best for him.
I have read that Milk Thistle can be effective at reducing liver enzymes. I'm normally a skeptic about these kinds of things, but it worked for my neighbor who had high liver enzymes. He was skeptical like me, but his doctor suggested it so he tried it. It's something he could try.
Milk thistle is well known for its silymarin and silibinin and beneficial effects on the liver, but some companies like Life Extension offer a European milk thistle with isosylybin A and isosylybin B that has also been effective at inducing apoptosis in prostate cancer cells. among other things. ncbi.nlm.nih.gov/pubmed/207... ncbi.nlm.nih.gov/pubmed/173... ncbi.nlm.nih.gov/pubmed/162... ncbi.nlm.nih.gov/pubmed/958...
I take approximately 6 grams a day.
I'm on Zytiga. My doctors at MD Anderson put me on a steroid to manage the liver function. I take two low doses per day. One in the morning, one in the afternoon. My liver functions have been fine. Consult with your doctor about a steroid.
My husband is taking a low dose of Prednisone twice a day and still having issues with liver elevation.
I do not know what to say. You and your husband should consult with your doctor and consider a 2nd opinion.
Well, he's at the doctor's as we speak so we will see what he says. It's been 3 weeks and it was rough. His feet, ankles and left calf were swollen and painful almost the whole time. Not to mention the wait time. We shall see in a matter of minutes!
Ok, doctor put him back on the Zytiga at a lower dosage, but I'm not exactly sure why? He said he has to see his primary physician for his CKD, but his liver enzymes improved before his last appointment when they took him off the Zytiga for 3 weeks. Very confused, but grateful he's back on Zytiga and Prednisone, if even at a lower dosage.
I will have your husband in my prayers.🙏💛
I am so sorry to hear.
Is your husband on Prednisolone? That is normally what men take with Zytiga to support the body and to minimise liver-damage.
If the liver doesn't improve, perhaps you can ask the doctor if your husband could change to Xtandi?
And, my standard question: When was the last CT and bone scan?
Sorry, I mentioned the scan due to my own personal experience where my husband's liver tests were off and it turned out to be because the cancer had spread into the liver. No I am of course not saying this is the case ofor your husband, and I don't want to add another worry here, but it is something to get checked I think.
You are all wonderful with your advice, I almost don't have the heart to say that the liver leveled out... it's his kidney levels that have him off Zytiga for 3 weeks. My post must've been unclear! I don't post much. But I read your messages every day. 💖
Zytiga has toxic side effects similar to ketoconazole, and has stiff warnings about taking with herbal supplements, teas, grapefruit, or other vitamins because it will seriously affect the liver. I was prescribed Urosodiol for my liver issues (prescribed by Dr Charles Myers) and was able to get my liver under control so I could tolerate the doses and get a long remission back in 2008. If the issues are kidney, I dont have experience with that because I only had had liver problems, not kidney.